Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 24, NWS Albany, NY

June 30, 2013Montgomery County, Schoharie County, New York

NWS Albany, NY issued this flash flood warning at Jun 30, 2013, 7:05 PM EDT for Montgomery County, Schoharie County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2013, 7:05 PM EDT (23:05 UTC)
Expired
Jun 30, 2013, 10:00 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Montgomery County, NY, Schoharie County, NY

The radar

The Albany radar (KENX), 53 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 8:07 PM EDTFLASH FLOODCanajoharie, NYROADS FLOODED AND WASHED OUT IN ROOT AND CANAJOHARIE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WGUS51 KALY 302305
FFWALY
NYC057-095-010200-
/O.NEW.KALY.FF.W.0024.130630T2305Z-130701T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
705 PM EDT SUN JUN 30 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  CENTRAL MONTGOMERY COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...FONDA...CANAJOHARIE...

* UNTIL 1000 PM EDT

* AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. RADAR      
  ESTIMATES OF ONE TO TWO INCHES OF RAINFALL HAVE FALLEN ACROSS THE  
  WARNED AREA WITH AN ADDITIONAL HALF INCH TO ONE INCH OF            
  RAINFALL POSSIBLE AS THUNDERSTORMS CONTINUE TO REDEVELOP OVER THE  
  SAME AREAS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT PLAIN 
  AND CANAJOHARIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4301 7466 4294 7432 4274 7438 4276 7467
      4279 7467 4281 7466 4284 7468

$$

IRL
2 follow-up statements
615 
WGUS71 KALY 010006
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
806 PM EDT SUN JUN 30 2013

NYC057-095-010200-
/O.CON.KALY.FF.W.0024.000000T0000Z-130701T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY NY-SCHOHARIE NY-
806 PM EDT SUN JUN 30 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTHWESTERN SCHOHARIE AND CENTRAL MONTGOMERY COUNTIES...

AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.

RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS FALLEN IN THE PAST 2 HOURS 
AND AN ADDITIONAL HALF INCH TO INCH AND A HALF IS POSSIBLE THROUGH 
930 PM.  EMERGENCY OFFICIALS HAVE REPORTED ROADS FLOODED AND WASHED 
OUT IN THE TOWNS OF ROOT AND CANAJOHARIE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT PLAIN 
...ROOT AND CANAJOHARIE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4301 7466 4294 7432 4274 7438 4276 7467
      4279 7467 4281 7466 4284 7468

$$

NAS
411 
WGUS71 KALY 010151
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
951 PM EDT SUN JUN 30 2013

NYC057-095-010201-
/O.CAN.KALY.FF.W.0024.000000T0000Z-130701T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY NY-SCHOHARIE NY-
951 PM EDT SUN JUN 30 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
SCHOHARIE AND CENTRAL MONTGOMERY COUNTIES...

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

LAT...LON 4301 7466 4294 7432 4274 7438 4276 7467
      4279 7467 4281 7466 4284 7468

$$
VTK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 4:17 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 30, 4:17 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
417 PM EDT SUN JUN 30 2013

.SYNOPSIS...
AN ELONGATED TROUGH IN THE MID LEVELS OF THE ATMOSPHERE AND A
DIFFUSE STATIONARY FRONT REMAIN ACROSS THE NORTHEAST. WEAK UPPER
IMPULSES SHOULD RIDE UP ALONG IT TO PRODUCE BOUTS OF SHOWERS AND
THUNDERSTORMS AGAIN INTO THIS EVENING. SLIGHTLY STRONGER IMPULSES
LOOK TO BRING MORE IN THE WAY OF SHOWERS AND STORMS MONDAY AND
TUESDAY WHICH COULD CONTAIN LOCALLY HEAVY RAINFALL. WITH
TIME...THIS TROUGH WILL ACTUALLY MOVE WEST AS HIGH PRESSURE BUILDS
IN FROM THE ATLANTIC OCEAN WHICH SHOULD SUPPRESS CONVECTION A
LITTLE.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
...FLASH FLOOD WATCH HAS BEEN ISSUED...

COVERAGE OF SHOWERS AND THUNDERSTORMS INCREASING IN AREAS ALONG
AND SOUTH OF THE CAPITAL DISTRICT TO THE MA/VT BORDER AND SOME
LOCALIZED FLASH FLOODING POSSIBLE UNTIL THIS EVENING WHEN CURRENT
ACTIVITY SHOULD DISSIPATE. NOT ADDRESSING THE CURRENT SCATTERED
FLASH FLOODING IN FLASH FLOOD WATCH THAT GOES INTO EFFECT TOMORROW
MORNING TO AVOID CONFUSION OF A SHORT FUSE WATCH FOR A FEW HOURS
AND SEPARATE WATCH BEGINNING TOMORROW MORNING. PLEASE SEE FFAALY
FOR THE DETAILS. AGAIN...CURRENT MORE ISOLATED/SCATTERED FLASH
FLOOD POTENTIAL SHOULD END THIS EVENING...AND THE MORE WIDESPREAD
ORGANIZED THREAT OF FLASH FLOODING SHOULD BEGIN TOMORROW MORNING.

LOWS TONIGHT IN THE 60S TO AROUND 70.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
ATMOSPHERIC RIVER OF HIGH PWATS HAS BEEN IN PLACE JUST OFFSHORE
FOR THE PAST COUPLE OF DAYS AND WILL BE DRIFTING NORTHWEST OVER
THE NEXT COUPLE OF DAYS AS UPPER RIDGING IN THE ATLANTIC
STRENGTHENS AND BUILDS INTO OUR REGION. SATELLITE BLENDED
TOTAL PWAT AND PERCENT OF NORMAL PWAT SHOWS SUPER SATURATED RIVER
OF AIR JUST OFFSHORE. UPPER ENERGY ON THE SOUTHEASTERN U.S. SHOULD
TRACK NORTH AND NORTHEAST...ALONG WITH UPPER JET DIVERGENCE AND
GRADUAL CONVERGENCE BETWEEN NORTHERN STREAM ENERGY IN CANADA AND
THE BUILDING ATLANTIC RIDGE. THIS SQUEEZING OF THE MOISTURE LADEN
ATMOSPHERIC RIVER SHOULD INCREASE THE POTENTIAL FOR A WIDESPREAD
HEAVY RAIN ACROSS THE REGION...WITH SCATTERED CONVECTION PRODUCING
AREAS OF POTENTIAL FLASH FLOODING.

INCREASING CONSENSUS FROM GUIDANCE AND ENSEMBLES FOR PWAT IN THE
2-3 SD ABOVE NORMAL RANGE...ALTHOUGH THE BEST LOW LEVEL JET
CONVERGENCE COULD BE SOUTH AND WEST OF THE REGION...THERE SHOULD
BE SOME CONVERGENCE IN A BROAD NORTHERN EDGE OF LOW LEVEL JET
ENERGY. THERE SHOULD BE SOME DIRECTIONAL CONVERGENCE WHERE WINDS
COULD BE TURNING IN PROXIMITY TO A LOW LEVEL TROUGH OR LOW
PRESSURE CENTER OVER EASTERN AND CENTRAL NY.

ALL THIS ADDS UP TO MORE RAIN IN OUR AREA WHERE SOILS ARE ALREADY
SATURATED SO THIS SITUATION SHOULD BE CLOSELY MONITORED.
FLOODING SHOULD NOT HAPPEN EVERYWHERE BUT LOCALIZED FLOODING COULD
BE QUITE THREATENING...AGAIN LOCALIZED...SO ALL INTERESTS SHOULD
KEEP UP WITH THE LATEST FORECASTS AS WE GRADUALLY ZERO IN ON AREAS
WITH THE GREATEST THREATS.

TEMPERATURES WITH ALL THE WET WEATHER SHOULD BE IN THE 70S TO
AROUND 80 MONDAY AND TUESDAY...WITH A FEW DEGREES WARMER ON
WEDNESDAY WITH SOME POTENTIAL BREAKING UP OF THE CLOUDS. LOWS EACH
NIGHT IN THE 60S TO AROUND 70.

IN REFERENCE TO THE BEAVER DAM FAILURE IN SCHOHARIE COUNTY...SEE
FLASH FLOOD STATEMENTS FOR THE LATEST INFORMATION.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE UNSETTLED PATTERN WILL CONTINUE THROUGH SATURDAY.  MODEL
GUIDANCE INDICATING THERE WILL BE THE THREAT OF SHOWERS AND
THUNDERSTORMS WITH SOUTHWESTERLY FLOW DURING THE EXTENDED PERIOD.
THIS IS IN PART DUE TO THE CLASHING OF THE HIGH PRESSURE OFF THE
ATLANTIC AND THE TROUGH OVER THE MID WEST.  THIS WILL CREATE A
CHANCE OF CONVECTION EACH DAY WITH HEATING AND INSTABILITY.  EACH
DAY WILL NOT BE A WASH OUT BY ANY MEANS.  WITH THE DAY TIME
HEATING...THERE IS A CHANCE TO POP SHOWERS AND OR THUNDERSTORMS
DURING THE PEAK HEATING HOURS.

POPS WILL GRADUALLY DECREASE BY SATURDAY AND SUNDAY. THE HIGH
PRESSURE WILL MOVE FURTHER WESTWARD.  THE CENTER OF THE HIGH SHOULD
REACH A POSITION JUST OFF THE EAST COAST.

HIGHS DURING THE EXTENDED PERIOD WILL BE IN THE MID TO UPPER 80S.
BY THE WEEKEND...THERE IS A CHANCE OF BREAKING 90 AS THE HIGH MOVES
FURTHER WESTWARD. LOWS WILL BE GENERALLY BE IN THE 60S.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS SHOULD PREVAIL THROUGH THE REMAINDER OF THE AFTERNOON
BEFORE A RETURN TO MVFR CONDITIONS AS RAIN OVERSPREADS TAF SITES BY
MONDAY MORNING.

THIS AFTERNOON...EXCEPT FOR MVFR FLYING CONDITIONS ASSOCIATED WITH
SCATTERED SHOWERS/THUNDERSTORMS EXPECT VFR CONDITIONS AT ALL TAF
SITES. DUE TO SCATTERED NATURE OF CONVECTION...HAVE GONE WITH VCSH
AT THIS TIME AND WILL AMEND AS NEEDED.

TONIGHT INTO MONDAY...LATE TONIGHT A MORE ORGANIZED AREA OF SHOWERS
WILL SPREAD FROM SOUTH TO NORTH ASSOCIATED WITH AN UPPER-LEVEL
IMPULSE APPROACHING FROM THE WEST. EXPECT ALL TAF SITES TO BECOME
MVFR BY 12Z MONDAY. DEPENDING ON THE INTENSITY ON THE SHOWERS TAF
SITES MAY EVEN DROP TO IFR LATE IN THE TAF PERIOD BUT CONFIDENCE IN
THAT SCENARIO IS LOW AT THIS TIME.

SURFACE WINDS WILL BECOME SOUTH OR SOUTHWEST TODAY AT 8 KTS OR
LESS...THEN LIGHT AND VARIABLE TONIGHT AND BECOMING SOUTHERLY
GENERALLY LESS THAN 10 KNOTS MONDAY.

OUTLOOK...
MON-FRI...VFR/MVFR. CHC -SHRA/-TSRA. POSSIBLE LATE NIGHT AND OR
EARLY MORNING FOG/LOW STRATUS WITH MVFR/IFR.

&&

.FIRE WEATHER...
NO FIRE WEATHER ISSUES AT THIS TIME DUE TO PERSISTENT WET
CONDITIONS.

SCATTERED SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE NUMEROUS
ON MONDAY AND TUESDAY. SOME OF THESE COULD CONTAIN HEAVY
RAINFALL...ESPECIALLY MONDAY AND TUESDAY.

THE RH WILL REMAIN ELEVATED...NEARLY 100 PERCENT EVERY
NIGHT...DROPPING TO NO LOWER THAN 50-75 PERCENT EACH AFTERNOON.

&&

.HYDROLOGY...
PLEASE REFER TO FLOOD WARNINGS FOR THE LATEST INFORMATION ON THE
FLOODING IN AND AROUND THE MOHAWK RIVER...AND THE BEAVER DAM
FAILURE IN SCHOHARIE COUNTY.

TWO MID LEVEL DISTURBANCES SHOULD BRING A MORE WIDESPREAD ROUND OF
SHOWERS AND THUNDERSTORMS ON MONDAY AND TUESDAY.

RIGHT NOW WE HAVE AVERAGE RIVER BASIN FORECASTS RANGING FROM 1 TO
3 INCHES WITH THE HIGHEST AMOUNTS IN THE EASTERN CATSKILLS
NORTHEAST THROUGH WESTERN NEW ENGLAND AND LESS IN THE WESTERN
MOHAWK VALLEY AND SOUTHERN ADIRONDACKS. HOWEVER...IT IS A GOOD
BET THERE WILL BE A GREAT DEAL OF VARIATION OF RAINFALL AMOUNTS
THROUGH THIS TIME FRAME. ANY TRAINING OR BACKBUILDING
THUNDERSTORMS OVER THE WET GROUND COULD CAUSE PONDING OF WATER OR
EVEN LOCALIZED FLOODING ANY TIME THROUGH TUESDAY WITH THE CHANCES
INCREASING THROUGH THE PERIOD. LOCALLY HEAVIER RAINFALL COULD
EXCEED 4 INCHES THROUGHOUT THIS PERIOD.

THIS RAINFALL COULD NOT ONLY BRING FLASH FLOODING BUT COULD CAUSE
RISES ON SOME MAJOR STEM RIVERS.

THERE STILL THE POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS ON A
SCATTERED BASIS WEDNESDAY THROUGH FRIDAY BUT HEAVY RAINFALL ON THESE
DAYS SHOULD BE MUCH MORE LOCALIZED.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING
     FOR CTZ001-013.
NY...FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING
     FOR NYZ032-033-038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING
     FOR MAZ001-025.
VT...FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING
     FOR VTZ013>015.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...VTK
AVIATION...VTK/IRL
FIRE WEATHER...NAS
HYDROLOGY...HWJIV/NAS
Hazardous weather outlook, Jun 30, 4:27 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
427 PM EDT SUN JUN 30 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-011100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
427 PM EDT SUN JUN 30 2013

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING WITH
HEAVY RAIN...LOCALIZED FLASH FLOODING...SMALL HAIL AND FREQUENT
LIGHTNING. THUNDERSTORMS ARE EXPECTED TO TRACK TO THE NORTHEAST
AROUND 25 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF HEAVY
RAINFALL...FLOODING...WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE VIA TELEPHONE OR INTERNET.

In the hours before

Local storm report, Jun 30, 5:25 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
525 PM EDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLOOD            PLEASANT VALLEY         41.75N  73.82W
06/30/2013                   DUTCHESS           NY   COUNTY OFFICIAL

            LOCALIZED STREET FLOODING.

&&

EVENT NUMBER ALY1300293

BGM
Local storm report, Jun 30, 5:30 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
530 PM EDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     2 NNE LITTLE FALLS      43.07N  74.84W
06/30/2013                   HERKIMER           NY   TRAINED SPOTTER

            SEVERAL SMALL TREES AND LIMBS DOWN BLOCKING BURRELL
            ROAD.

&&

EVENT NUMBER ALY1300294

BEW
Local storm report, Jun 30, 5:38 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
538 PM EDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     FLASH FLOOD      CASTLETON-ON-HUDSON     42.53N  73.75W
06/30/2013                   RENSSELAER         NY   BROADCAST MEDIA

            MAIN STREET FLOODING WITH PEOPLE TRAPPED IN VEHICLES.
            WATER RESCUE IS ONGOING.

&&

EVENT NUMBER ALY1300295

BGM
Special weather statement, Jun 30, 5:50 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
550 PM EDT SUN JUN 30 2013

NYZ039>041-048>050-082-302215-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
550 PM EDT SUN JUN 30 2013

...A LINE OF STRONG THUNDERSTORMS IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR GLOVERSVILLE...OR ABOUT OVER GLOVERSVILLE...AND MOVING
EAST AT 30 MPH.

THESE THUNDERSTORMS WILL BE NEAR...
MAYFIELD AND 8 MILES NORTH OF TRIBES HILL BY 555 PM EDT
7 MILES NORTH OF FORT JOHNSON AND 7 MILES SOUTH OF CRANBERRY CREEK BY
600 PM EDT
BROADALBIN BY 605 PM EDT
HAGAMAN AND 7 MILES NORTH OF AMSTERDAM BY 610 PM EDT
GALWAY...8 MILES NORTH OF GLENVILLE AND 9 MILES WEST OF ROCK CITY
FALLS BY 615 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4315 7389 4281 7400 4292 7466 4321 7438
TIME...MOT...LOC 2150Z 279DEG 25KT 4307 7433

IRL
Local storm report, Jun 30, 5:56 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
556 PM EDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             1 S HIGHLAND            41.70N  73.97W
06/30/2013  E1.00 INCH       ULSTER             NY   PUBLIC

            TIME ESTIMATED BY RADAR

&&

EVENT NUMBER ALY1300296

BGM
Local storm report, Jun 30, 5:58 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
558 PM EDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TSTM WND DMG     CASTLETON-ON-HUDSON     42.53N  73.75W
06/30/2013                   RENSSELAER         NY   BROADCAST MEDIA

            TREE DAMAGE TO BOAT DOCKS AT LOCAL BOAT CLUB.

&&

EVENT NUMBER ALY1300297

BGM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 1:05 PM EDTFlash Flood WarningALYSchoharie3 hr
Jun 30, 1:21 PM EDTSpecial Weather StatementALYDutchess24 min
Jun 30, 1:36 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster39 min
Jun 30, 2:01 PM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Jun 30, 2:03 PM EDTSpecial Weather StatementALYColumbia27 min
Jun 30, 2:20 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene, Ulster3 hr
Jun 30, 2:27 PM EDTSpecial Weather StatementALYDutchess33 min
Jun 30, 2:41 PM EDTSpecial Weather StatementALYColumbia34 min
Jun 30, 2:55 PM EDTSevere Thunderstorm WarningALYColumbia, Greene50 min
Jun 30, 3:00 PM EDTFlash Flood WarningALYDutchess5 hr
Jun 30, 3:08 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Greene, Rensselaer, Saratoga, Schenectady3 hr
Jun 30, 3:17 PM EDTSpecial Weather StatementALYAlbany28 min
Jun 30, 3:19 PM EDTSpecial Weather StatementALYDutchess26 min
Jun 30, 3:32 PM EDTFlash Flood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more56 hr
Jun 30, 3:37 PM EDTFlash Flood WarningALYAlbany, Rensselaer3 hr
Jun 30, 3:42 PM EDTSpecial Weather StatementALYRensselaer33 min
Jun 30, 3:48 PM EDTAreal Flood AdvisoryALYDutchess3 hr
Jun 30, 4:01 PM EDTAreal Flood AdvisoryALYHerkimer3 hr
Jun 30, 4:33 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery57 min
Jun 30, 5:08 PM EDTAreal Flood AdvisoryALYFulton3 hr
Jun 30, 5:18 PM EDTAreal Flood AdvisoryALYUlster3 hr
Jun 30, 5:21 PM EDTSpecial Weather StatementALYFulton24 min
Jun 30, 5:50 PM EDTSpecial Weather StatementALYFulton, Montgomery, Schenectady25 min
Jun 30, 6:19 PM EDTAreal Flood AdvisoryALYMontgomery, Schoharie3 hr
Jun 30, 6:27 PM EDTAreal Flood AdvisoryALYSaratoga, Warren3 hr

Nearby

Flash Flood Warnings in New York, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.